Thunderstorm Wind, Kane
- When
- July 18, 2:37 PM CST
- Where
- Kane County, 1.47 mi NNW of Sugar Grove
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.770, -88.460
An isolated thunderstorm produced severe winds at Sugar Grove Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
An isolated thunderstorm produced severe winds at Sugar Grove Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 18, 2:10 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
310 PM CDT THU JUL 18 2013
.DISCUSSION...
310 PM CDT
SHORT TERM...TONIGHT THROUGH SUNDAY
PRIMARY CONCERNS AGAIN CENTER ON HEAT AND HUMIDITY AND SEVERE
THUNDERSTORM CHANCES FRIDAY PM WITH STRONG COLD FROPA. NO CHANGES
MADE TO HEAT ADVISORY IN EFFECT FOR ENTIRE AREA UNTIL 00Z FRIDAY.
INTENSE SUMMER RIDGE HAS BEGUN PROCESS OF WEAKENING AND BEING
SHUNTED SOUTHWARD...BUT DUE TO CONTINUED SOUTHWEST LOW LEVEL FLOW
850/925 MB TEMPS HAVE CONTINUED TO SLOWLY WARM. EXPECT THAT ISOLATED
SHRA/TSRA THAT FORMED THIS AFTERNOON WILL DISSIPATE BY EVENING AND
SKIES WILL CLEAR. THE OPPRESSIVE CONDITIONS WILL CONTINUE OVERNIGHT
WITH LOWS IN THE MID 70S OUTSIDE OF CHICAGO AND MID 80S FOR
DOWNTOWN...WHICH WILL KEEP MIN HEAT INDEX VALUES NEAR 90!
CONCERN TURNS TO POTENTIAL CONVECTIVE COMPLEX FORMING OVER THE UPPER
MIDWEST SHOWN ON HIGHER RES GUIDANCE TO TAKE A TRAJECTORY TOWARD THE
SOUTHEAST AND POSSIBLY SEND AT LEAST OUTFLOW IF NOT SHRA/TSRA INTO
CWA FRIDAY MORNING AND EARLY AFTERNOON. THOUGH THIS IS CERTAINLY
SOMETHING TO MONITOR AND ASSESS...THINK THIS IS A LOW PROBABILITY
SCENARIO AND WILL CONTINUE WITH IDEA OF MAIN ACTION TOMORROW TO BE
TIED CLOSER TO COLD FRONT.
WITH THIS IN MIND...THE VERY WARM START TO THE DAY WILL PROVIDE A
NICE SPRINGBOARD FOR TEMPERATURES TO WARM QUICKLY TOMORROW BACK INTO
THE MID TO LOCALLY UPPER 90S BY EARLY TO MID AFTERNOON. 850/925 MB
TEMPS ARE ACTUALLY PROGGED TO BE A BIT WARMER TOMORROW THAN TODAY
EVEN...LIKELY DUE TO COMPRESSIONAL WARMING AHEAD OF THE FRONT.
BREEZY SOUTHWEST WINDS GUSTING UP TO 30 MPH WILL ALSO AID IN THE
HEATING PROCESS. TEMPTED TO RAISE TEMPS A BIT FROM PREVIOUS FORECAST
BUT CONCERNED THAT AS UPPER RIDGE CONTINUES TO GET SHUNTED
SOUTH...CLOUDS AND POTENTIAL EARLY START TO CONVECTION COULD PREVENT
TEMPS FROM MAXIMIZING THEIR POTENTIAL. ALSO THINK DEWPOINTS WILL
BEHAVE SIMILAR TO TODAY INITIALLY...WITH SOME MIXING OUT INTO UPPER
60S POSSIBLE IN SOME SPOTS LIKE CHICAGO...THOUGH EXPECT POOLING OF
MOISTURE AHEAD OF FRONTAL BOUNDARY LATER IN THE DAY. ALL IN ALL...NO
CHANGES MADE TO HEAT ADVISORY IN EFFECT THROUGH EARLY FRIDAY
EVENING...WITH HEAT INDEX VALUES EXPECTED TO BE MAINLY IN THE LOW TO
MID 100S.
REGARDING STORM CHANCES...ASSUMING THE SCENARIO OF INITIAL OUTFLOW
POSSIBLY KICKING OFF STORMS EARLIER...STORM SCALE FLOW OFF TO THE
EAST WITH STORMS FIRING AHEAD OF THE FRONT SHOULD KEEP CONVECTION
NORTH OF THE CWA UNTIL MID-LATE AFTERNOON. THUS MAINTAINED GENERAL
IDEA OF PREVIOUS FORECAST...WITH HIGH CHANCE IN THE LATE AFTERNOON
TO EARLY EVENING AND LIKELIES FOCUSED IN THE SOUTHEAST HALF OF THE
CWA IN THE EARLY EVENING. THERE WILL BE PLENTIFUL ML CAPE AT OR EVEN
POSSIBLY 3000 J/KG IN PLACE AND FRONT WILL LEND ENOUGH UPLIFT TO
GENERATE AT LEAST SCATTERED CONVECTION...BUT VEERED LOWER LEVEL
WINDS/LACK OF LOW LEVEL CONVERGENCE COULD LIMIT SEVERE THREAT SOME.
VERY STEEP LOW LEVEL LAPSE RATES/HIGH DCAPE WILL SUPPORT PRIMARY
THREAT FOR DAMAGING WINDS. IN ADDITION...STEEP MIDLEVEL LAPSE RATES
AND LARGE CAPE COULD ALSO RESULT IN HAIL THREAT. THE SPC DAY 2
SLIGHT RISK HAS ENHANCED 30% PROB FOR NORTHEAST IL AND EXTREME
NORTHWEST IN AND SHARE CONCERN FOR DAMAGING WINDS BUT STILL THINK
BEST SEVERE THREAT MAY STILL BE FOCUSED FOR SOUTHEAST HALF OF CWA
GIVEN PLACEMENT OF UPPER FORCING OFF TO THE EAST.
COMPARATIVELY MUCH DRIER AND MORE COMFORTABLE AIR MASS WILL BEGIN TO
FILTER INTO THE AREA SATURDAY...WHICH WILL LIKELY TURN OUT TO BE A
GREAT START TO THE WEEKEND FOR MOST AREAS. 850/925 TEMPS SUPPORT
NEAR NORMAL MID 80S HIGHS AND A FEW UPPER 80S POSSIBLE SOUTHERN CWA.
ONSHORE FLOW WILL KEEP LAKEFRONT NEAR 80. AN ISOLATED SHRA/TSRA
CANNOT BE RULED OUT FOR FAR SOUTHERN CWA CLOSER TO SOUTHWARD MOVING
FRONTAL BOUNDARY WHERE DEWPOINTS WILL BE SLOWER TO DROP BELOW 70.
SOME CONCERN THAT FORCING FROM UPPER TROUGH AND DECENT SHEAR COULD
RESULT IN A STRONG STORM OR TWO FAR SOUTH ON SATURDAY...BUT MORE
LIKELY SCENARIO IS FOR STRONGER CONVECTION TO BE SOUTH OF THE CWA.
AFTER A PLEASANT SATURDAY EVENING WITH A MUCH DRIER AIR MASS IN
PLACE/IE DEWPOINTS IN THE 50S AND LOW 60S...SUNDAY WILL BE A
TRANSITION DAY AS UPPER PATTERN BECOMES ONE CHARACTERIZED BY ZONAL
FLOW ALOFT. TEMPERATURES SHOULD BE A FEW DEGREES COOLER THAN
SATURDAY BUT STRONG JULY SUN WILL STILL RESULT IN TEMPS LOW-MID 80S.
ONSHORE FLOW WILL KEEP THE LAKEFRONT A BIT COOLER IN THE UPPER
70S/AROUND 80. MODEL GUIDANCE HAS ADVERTISED A FAIRLY STOUT WAVE
RIPPLING IN FROM THE WEST LATER SUNDAY...BUT ITS POSSIBLE BEST
PRECIP CHANCES WILL NOT ARRIVE UNTIL SUNDAY EVENING. MAINTAINED LOW
CHANCE POPS FOR SHRA/TSRA SAT AFTERNOON...PRIMARILY FOR NORTH
CENTRAL AND NORTHWEST IL.
RC
LONG TERM...255 PM...SUNDAY NIGHT THROUGH THURSDAY...
IN THE LONG RANGE IT APPEARS THAT THERE COULD BE A COUPLE PERIODS OF
ACTIVE WEATHER...ESPECIALLY SUNDAY NIGHT THROUGH WEDNESDAY...AS
THE MAIN BELT OF WESTERLIES CONTINUE TO REMAIN DISTURBED ALONG THE
DOWNSTREAM SIDE OF A BROAD UPPER RIDGE ACROSS THE WESTERN CONUS. THIS
WILL LIKELY DRIVE SEVERAL SHORT WAVE DISTURBANCES ACROSS THE AREA.
THE MAIN ISSUES WILL BE TIMING THE BEST CHANCES OF CONVECTIVE
ACTIVITY. ALTHOUGH THE SPEED AND EXACT TRACK OF THESE SMALLER
SCALE WAVES ARE LARGELY UNPREDICTABLE AT THIS TIME SCALE...IT
DOES APPEAR THAT THERE WILL BE SOME GOOD CHANCES FOR ALMOST
DAILY/NIGHTLY MCS'S EARLY NEXT WEEK ACROSS THE CENTRAL CONUS. THE
FIRST COULD OCCUR SOME TIME SUNDAY NIGHT INTO EARLY MONDAY AS
GUIDANCE HINTS AT A DECENT WAVE AND ASSOCIATED LOW LEVEL JET
INTERACTING WITH A SURFACE WARM FRONTAL BOUNDARY ACROSS CENTRAL
ILLINOIS. THE MAIN QUESTION WITH THIS ACTIVITY IS WILL IT AFFECT
NORTHERN ILLINOIS. IT APPEARS AT THIS TIME THAT THE BETTER CHANCES
COULD REMAIN ACROSS MY SOUTHERN COUNTIES CLOSER TO WHERE THE
SURFACE WARM FRONT MAY RESIDE.
FOLLOWING THIS ACTIVITY...THERE COULD BE SOME QUIET PERIODS OF
WEATHER LATER MONDAY AND TUESDAY...WITH ONLY SOME LOWER COVERAGE
DIURNAL CONVECTION POSSIBLE. HOWEVER...IT APPEARS TEMPERATURES
DURING THIS TIME WILL BE ON A WARMING TREND AGAIN...LIKELY REACHING
THE UPPER 80S...IF NOT SOME LOW 90S...ESPECIALLY BY TUESDAY. ANOTHER
SIGNIFICANT MID LEVEL DISTURBANCE COULD PRODUCE ANOTHER MCS AROUND
MIDWEEK...SOMETIME LATE TUESDAY INTO WEDNESDAY WHICH COULD ALSO
AFFECT THE LOCAL REGION.
GUIDANCE CONTINUES TO SHOW TIMING DIFFERENCES WITH THESE WAVES AND
HENCE THE BEST TIMING OF CONVECTIVE ACTIVITY...THUS CONFIDENCE
REMAINS LOW TO MODERATE ON ANY PARTICULAR TIMING OF CONVECTIVE
ACTIVITY. WITH THAT BEING SAID...THIS IS A PATTERN THAT NEEDS TO BE
WATCHED AS THERE WILL BE A DECENT POTENTIAL FOR AREAS OF VERY
HEAVY RAINFALL OUT OF THESE MCS'S GIVEN THE HIGH THETA-E
AIR...AND ALSO THE POSSIBILITY OF SOME SEVERE THUNDERSTORMS ACROSS
THE MID SECTION OF THE COUNTY FOR THE FIRST HALF OF NEXT WEEK.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* SCATTERED SHRA/TSRA THROUGH LATE AFTERNOON POTENTIALLY BRINGING
BRIEF 30-35 KT GUSTS.
* SW WINDS GUSTING TO AROUND 25 KT LATE FRI MORNING AND AFTERNOON.
* SMALL CHANCE FOR STORMS LATE FRI AFTERNOON.
//DISCUSSION...UPDATED 20Z...
SCATTERED SHOWERS/STORMS HAVE DEVELOPED IN THE UNSTABLE MOIST AIR
MASS OVER THE REGION. A SUBTLE AREA OF CONVERGENCE HAS FOCUSED
SOME OF THESE SHOWERS AND STORMS FROM 60 MILES WSW OF ORD TO 10
MILES WEST OF THE AIRFIELD. RADAR AND SATELLITE TRENDS INDICATE
THIS RIBBON OF ACTIVITY IS LIKELY TO CONTINUE TO AT LEAST NEAR THE
AIRFIELD. SOME OF THESE SHOWERS HAVE PRODUCED RAIN-COOLED OUTFLOWS
AND EXPECT SIMILAR BEHAVIOR COULD BE SEEN WITH THESE APPROACHING
SHOWERS. THE WIND DIRECTION SHIFT IF THAT OCCURS WOULD LIKELY BE
TO NEAR DUE WEST. CANNOT RULE OUT A FEW CG LIGHTNING STRIKES AS
WELL. EXPECT THAT ACTIVITY MAY APPROACH MDW BY LATER THIS
AFTERNOON BUT PROBABLY BE ON A WEAKENING TREND.
PREV DISCUSSION...UPDATED 18Z...
HIGH PRESSURE ACROSS THE OHIO RIVER VALLEY CONTINUES TO INCH
SOUTHWARD ALLOWING FOR SOUTHWEST WINDS TO INCREASE ACROSS THE
AREA. SOME GUSTS ARE EXPECTED THIS AFTERNOON AS MIXING INCREASES.
A TIGHTER PRESSURE GRADIENT WILL BE IN PLACE TONIGHT THAN IN
PREVIOUS NIGHTS KEEPING A SOUTHWEST WIND COMPONENT...EVEN WITH A
FEW GUSTS CONTINUING THIS EVE. THERE IS LIKELY TO BE 30-35KT SW
FLOW WITHIN 1200-2000 FT OF THE SURFACE LATE TONIGHT INTO THE
DAYBREAK HOURS. SURFACE WINDS WILL BE ON THE INCREASE QUICKLY
FRIDAY MORNING WITH GUSTINESS CONTINUING MUCH OF THE DAY. THE WIND
DIRECTION IS MOST LIKELY TO BE 230-240.
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM CONFIDENCE IN SHRA/TSRA AND BRIEF 30-35 KT GUSTS. LOW
CONFIDENCE ON MVFR VISIBILITY.
* HIGH CONFIDENCE ON WIND SPEED AND DIRECTION.
* LOW CONFIDENCE ON SCATTERED STORMS IN THE AREA PRIOR TO 00Z SAT.
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
UPDATED 12Z...
FRIDAY NIGHT...CHANCE OF TSRA IN THE AFTERNOON AND EVENING...WITH
ASSOCIATED MVFR VIS/CIGS.
SATURDAY...VFR. NO SIG WX.
SUNDAY THROUGH WEDNESDAY...VFR. CHANCE OF TSRA SUNDAY NIGHT ON.
MTF/TRS
&&
.MARINE...
140 PM CDT
HIGH PRESSURE EXTENDING WEST ACROSS THE OH VALLEY INTO THE
CENTRAL PLAINS WILL CONTINUE TO SLOWLY SHIFT S TODAY AND TONIGHT
ALLOWING S TO SW WINDS TO INCREASE TO MODERATE BREEZES TODAY AND
TO STRONG BREEZES OVERNIGHT.
A COLD FRONT WILL MOVE SSE DOWN THE LENGTH OF LAKE MI DURING FRI
AFTERNOON AND NIGHT. AHEAD AND ALONG THE COLD FRONT WILL BE
THUNDERSTORMS...SOME OF WHICH COULD PRODUCE VERY STRONG GUSTY
WINDS. WITH DEEP DIURNAL MIXING OF STRONG WINDS DOWN TO THE LAND
SURFACE DURING THE DAY FRI WINDS OF 20 TO 25 KT WITH GUSTS AROUND
30 ARE LIKELY ALONG THE IL AND IN SHORES. THUS...A SMALL CRAFT
ADVISORY FOR THESE WINDS WILL LIKELY NEED TO BE ISSUED LATER
TODAY.
FOLLOWING THE FRONTAL PASSAGE WINDS WILL VEER TO OUT OF THE
NW AND THEN N...THOUGH SPEEDS WILL ONLY BE MODERATE TO FRESH.
HIGH PRESSURE WILL BUILD FROM CENTRAL CANADA SOUTHEASTWARD TO
THE UPPER GREAT LAKES SUN RESULTING IN DIMINISHING AND VEERING
WINDS...TO OUT OF THE NE AND THEN E. AS THE CENTER OF THE HIGH
MOVE OFF TO OVER THE LOWER LAKES DURING SUN NIGHT GENTLE BREEZES
WILL TURN FROM EASTERLY TO SOUTHEASTERLY.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL 7 PM FRIDAY.
IN...HEAT ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
FRIDAY.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1035 AM CDT THU JUL 18 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 191545- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1035 AM CDT THU JUL 18 2013 /1135 AM EDT THU JUL 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OPPRESSIVELY HOT AND HUMID WEATHER WILL CONTINUE. MAXIMUM HEAT INDEX READINGS WILL REACH 103 TO 109 DEGREES THIS AFTERNOON. AN AIR QUALITY ACTION DAY HAS BEEN DECLARED THROUGH LATE THIS EVENING FOR NORTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY WITH HEAT INDICES OF 103 TO 109 DURING THE AFTERNOON. SCATTERED THUNDERSTORMS ARE LIKELY LATE FRIDAY INTO FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THE PRIMARY THREAT LATE FRIDAY AFTERNOON AND EVENING. THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS SATURDAY SOUTH OF INTERSTATE 80. PERIODIC CHANCES OF STORMS WILL BE SEEN ACROSS THE OUTLOOK AREA SUNDAY THROUGH WEDNESDAY. NORTH WINDS AND BUILDING WAVES MAY PRODUCE DANGEROUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-191545- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1035 AM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDS HAZARDOUS TO SMALL CRAFT ARE LIKELY FROM FRIDAY MORNING INTO FRIDAY EVENING. THUNDERSTORMS ARE LIKELY LATE FRIDAY INTO FRIDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING 50 KT WIND GUSTS. THERE WILL BE A CHANCE OF PERIODIC THUNDERSTORMS SUNDAY INTO WEDNESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-191545- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1035 AM CDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVER NORTHERN LAKE MICHIGAN. SOME OF THESE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING 50 KT GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF LAKE MICHIGAN FRIDAY... AND ACROSS SOUTHERN LAKE MICHIGAN FRIDAY EVENING. SOME OF THESE STORMS COULD BE SEVERE...CAPABLE OF PRODUCING 50 KT GUSTS. THERE WILL BE ADDITIONAL PERIODIC CHANCES OF THUNDERSTORMS ACROSS THE LAKE SUNDAY INTO WEDNESDAY. && RC VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The Chicago radar (KLOT), 36 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467481.